Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking Atripla during the day
Jan 27, 2010

Drs. Young and McGowan, first let me say thanks and how much I appreciate this site. I just wanted to share something rather than ask a question, if that's OK.

I started taking Atripla (along with Ambien to help me counteract side effects) in June when I was diagnosed. Low CD4, too. Ugh. Atripla caused a doubling of the CD4 count (70s to 140s) in 3-5 months and I'm on my way to an improved immune system!

Missed ONE dose at night a couple of months ago and immediately took it the next morning, totally expecting all sorts of nervous system issues. Didn't have any. Returned to my nighttime dosing that evening.

A couple of weeks ago, my new ID doc suggested that she'd like for me to taper off Ambien (I'm addicted after taking it for 7+ months). She suggested trying Atripla during the day since I felt okay the one time I did it. And it's been FINE! No side effects at all and I think it's because the stomach is TOTALLY empty at 5:30am when I wake. I drink a Diet Coke or coffee at 8 or so and proceed with my day. Almost completely off the Ambien now, too.

Just wanted to share this with Atripla-experienced folks that daytime dosing may not be as scary as you've read. :-) I know 95% of the users take it at night, but this is a better option for me.

Response from Dr. Young

Hello and thanks for your post.

Your's is a valuable anecdote that might help some patients who are taking Atripla (or other efavirenz regimens) who might have challenges with the evening dosing.

Note that not everyone can succeed with daytime dosing, but it could be worth a try for some.

Thanks for sharing.

BY



Previous
lab tests
Next
Bactrim for the rest of my life???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement